Alert archive / Montana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 49, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 30, 2006, 11:30 PM MDT for Daniels County, Roosevelt County, Sheridan County, Montana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2006, 11:30 PM MDT (05:30 UTC)
- Expired
- Jul 31, 2006, 12:08 AM MDT
- In force
- 38 min
- Issued by
- NWS Glasgow, MT
- Area
- Counties, with a storm outline in the text
Counties Daniels County, MT, Roosevelt County, MT, Sheridan County, MT
The radar
The Glasgow radar (KGGW), 126 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.5 hours before the alert went out and 382 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 629 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 4054 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:00 PM MDT, 9 hours 30 minutes earlier.
Area forecast discussion, Jul 30, 2:00 PM MDT, 9 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 200 PM MDT SUN JUL 30 2006 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH TUESDAY... THE WEATHER PATTERN MUCH OF JULY WHICH HAS FEATURED A STRONG SUB-TROPICAL RIDGE IN CONTROL OF THE WEATHER IN NORTHEAST MONTANA TO UNDERGO CHANGES. THE RIDGE IS IN THE PROCESS OF SHIFTING EAST INTO THE TENNESSEE VALLEY AND MIDDLE ATLANTIC STATES. AN UPPER TROUGH IN BRITISH COLUMBIA AND THE PACIFIC NORTHWEST WILL LIFT TO THE NORTHEAST INTO CENTRAL CANADA BRINGING A COOLER AIRMASS TO THE AREA. TONIGHT...AN UPPER TROUGH VISIBLE ON WATER VAPOR ACROSS SOUTHERN BRITISH COLUMBIA AND THE PACIFIC NORTHWEST WILL LIFT NORTHEAST INTO SASKATCHEWAN. THIS WILL SEND A COLD FRONT ACROSS THE CWA THIS EVENING. OUT AHEAD OF THE COLD FRONT A SURFACE TROUGH/DRY LINE HAS BEEN PUSHING EAST ACROSS THE CWA TODAY WITH A PUSH OF MUCH DRIER AIR WORKING IN FROM THE WEST...WITH DEW POINTS TUMBLING BACK INTO THE 30S AND 40S FROM ABOUT GLASGOW WEST. SPECIAL 18Z SOUNDING SHOWS THE DRYING AND INCREASED STABILITY WELL. PRECIPITABLE WATER DROPPED IN 6 HOURS FROM THE 12Z SOUNDING FROM 1.46 INCHES TO 0.8...AND THE LI ROSE FROM -8.7 TO +1.9...QUITE A CHANGE IN A SHORT AMOUNT OF TIME. IN THE EAST...DEW POINTS ARE STILL MUCH HIGHER IN THE 60S...AND EVEN HANGING OUT NEAR 70 IN SIDNEY MUCH OF THE DAY. BY FAR THE MOST UNSTABLE AIR THIS EVENING WILL BE FOUND ACROSS OUR EASTERN ZONES (EAST OF A LINE FROM WOLF POINT TO TERRY) WHERE THERE WILL BE AMPLE LOW LEVEL MOISTURE. THE AIRMASS LIKELY JUICY ENOUGH IN THE EAST THAT ANY STORMS THAT DEVELOP WILL HAVE SOME RAIN...ESPECIALLY WITH PRECIPITABLE WATER VALUES UP AROUND AN INCH AND HALF. IN THE WAKE OF THE FRONT A NORTHWEST WIND WILL BECOME A BIT BUSY AND GUSTY FOR A FEW HOURS. MONDAY...THE COLD FRONT CONTINUES TO PUSH EAST INTO THE UPPER MIDWEST AND OUT INTO THE CENTRAL PLAINS. THE STRONGEST PRESSURE GRADIENT AND PRESSURE RISES WILL BE DURING THE MORNING...HOWEVER...WITH GOOD MIXING EXPECT THE STRONGER WIND TO PERSIST A BIT LONGER THAN THE GRADIENT WOULD SUGGEST. THE LOW LEVEL THERMAL RIDGE WILL FINALLY BE PUSHED WELL SOUTH AND EAST OF THE AREA...AND TEMPERATURES WILL BE A GOOD 15 TO 20 DEGREES COOLER THAN TODAY. FOR THE FIRST TIME IN ABOUT 5 WEEKS MOST AREAS WILL HAVE TEMPERATURES A BIT BELOW NORMAL FOR A REFRESHING CHANGE. MON NIGHT & TUESDAY...AN UPPER TROUGH WILL LIFT THROUGH THE GREAT BASIN AND INTO NORTHERN WYOMING OR SOUTHERN MONTANA TUESDAY. THE OLD FRONTAL BOUNDARY WILL BE WELL SOUTH AND EAST OF THE AREA. THERE WILL BE A RETURN FLOW OUT OF THE SOUTHEAST...BUT INITIALLY IT LOOKS QUITE DRY AS THE COLD FRONT WILL SWEEP A MUCH DRIER AIRMASS INTO THE DAKOTAS. A DISTURBANCE ACCOMPANYING THE UPPER TROUGH MAY TOUCH OFF A SHOWER OR THUNDERSTORM...BUT BEST CHANCE LOOK TO BE ACROSS OUR SOUTHEAST ZONES...AND HAVE TRIMMED BACK SOME OF THE POPS ACROSS THE WEST IN GOOD COORDINATION WITH SURROUNDING OFFICES. CB .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... WILL MAKE VERY FEW CHANGES...AND EVEN THOSE MADE WILL BE VERY MINOR...TO THE EXTENDED THIS PERIOD AS IT APPEARS WE ARE IN FOR AT LEAST A SLIGHT PATTERN CHANGE. THUS THE MODELS ARE STRUGGLING FOR SOLUTIONS EVEN A BIT MORE THAN THEY HAVE BEEN OVER THE LAST TWO MONTHS. DUE TO AMOUNT OF UNCERTAINTY FEEL IT BEST TO HOLD COURSE AND WAIT FOR AT LEAST ANOTHER RUN OF THE MODELS TO SEE IF AT LEAST SOME CONSENSUS CAN BE HAD. .PREVIOUS DISCUSSION... A LARGE SCALE PATTERN CHANGE HAS TAKEN PLACE BY THE TIME WE ENTER THE EXTENDED PERIOD...WHICH IS PRETTY MUCH MAINTAINED THRU THE PERIOD. THIS IS NOT A HUGE CHANGE...BUT SIGNIFICANT...A PATTERN WHERE THE JETSTREAM HAS SAGGED SOUTHWARD AND WE ARE IN GENERALLY A WESTERLY FLOW ALOFT WITH 500 MB HEIGHTS ABOUT AVERAGE FOR MID- SUMMER. EXPECT HIGHS TO AVERAGE CLOSE TO NORMAL...WHICH IS MAINLY IN THE 80S. HAVE LOWERED HIGHS A LITTLE...BUT WILL STICK CLOSE TO MOS. THE PATTERN LOOKS LESS FAVORABLE FOR PRECIP THOUGH...AND THERE IS JUST SLIGHT HOPE. WITH A FAIRLY ZONAL FLOW...CHANCES OF SUBTROPICAL MOISTURE INPUT ARE SLIM...NOT TO MENTION THE PERSISTENCE OF DRIER THAN NORMAL CONDITIONS LATELY. MODELS VARY GREATLY RUN TO RUN AND WITH EACH OTHER WITH THE MOVEMENT OF AN UPPER TROUGH FROM THE WEST..OR WHETHER IT WILL EVEN MOVE FROM THE WEST COAST. SOME MODELS LATELY HAVE MOVED THE TROUGH THROUGH CANADA WITH LITTLE EFFECT HERE. TIMING WITH THIS VARYING A LOT TOO. THINK THE BEST CHANCE OF ANY PRECIP HERE IS FRIDAY OR FRIDAY NIGHT...BUT MUCH DOUBT IN THAT...SO WILL HAVE ONLY AROUND 10 POPS. SIMONSEN && .AVIATION... MAINLY VFR NEXT 24 HOURS. COULD BE SOME INTERMITTENT MVFR/IFR THIS EVENING OR EARLY TONIGHT AS THERE WILL BE A FEW THUNDERSTORMS AROUND THE AREA. WIND PRIMARILY 10 TO 15 KT THRU ABOUT 06Z...ALTHO DIRECTIONS MAY BE QUITE VARIABLE BETWEEN NORTHWEST TO NORTHEAST. WIND BECOMING NORTHWEST 15 TO 20 KT AND GUSTY OVERNIGHT AND MONDAY FOLLOWING A FRONTAL PASSAGE DUE AROUND MIDNIGHT. && .FIRE WEATHER... A COLD FRONT WILL SWEEP FROM WEST TO EAST ACROSS THE DISTRICTS TONIGHT. PLENTY OF LOW LEVEL MOISTURE ACROSS THE EASTERN DISTRICTS FOR ISOLATED THUNDERSTORMS THIS EVENING. ANY STORMS MAY CONTAIN STRONG AND ERRATIC WIND GUSTS. IT NOW APPEARS THAT THERE IS ENOUGH MOISTURE IN THE LOWER LEVELS THAT ANY STORMS THIS EVENING EAST OF A LINE FROM GLASGOW TO JORDAN MAY CONTAIN SOME RAIN. IN THE WAKE OF THE FRONT A STRONG NORTHWEST WIND WILL KICK IN FOR A FEW HOURS LATER TONIGHT...BEFORE DIMINISHING A BIT TOWARD MORNING. THE NORTHWEST WIND WILL INCREASE AGAIN MONDAY MORNING...AND THE RELATIVE HUMIDITY WILL DROP TO AROUND 20 PERCENT DURING THE AFTERNOON. THE STRONG WIND WILL DIMINISH EARLY MONDAY EVENING...AND RELATIVE HUMIDITY RECOVERY IS EXPECTED TO BE MUCH IMPROVED OVER RECENT NIGHTS MONDAY NIGHT AS TEMPERATURES DROP BACK INTO THE 50S. CB && .CLIMATE... SO FAR THIS MONTH THE AVERAGE TEMPERATURE AT GLASGOW IS 77.2 DEGREES...WHICH IS 7.1 DEGREES ABOVE NORMAL. IT HAS BEEN THE SECOND WARMEST MONTH SINCE RECORDS BEGAN IN 1893. HERE ARE THE TOP 5 WARMEST MONTHS ON RECORD AT GLASGOW: 1. JULY 1936 (81.2 DEGREES) 2. JULY 2006 (77.2 DEGREES, THROUGH 7/29) 3. AUG 1971 (77.1 DEGREES) 4. JUN 1988 (76.8 DEGREES) 5. AUG 1983 AND JULY 1947 (76.5 DEGREES) GIVEN THE FORECAST TEMPERATURES FOR THE REMAINDER OF THE MONTH THERE IS AN EXCELLENT CHANCE THAT THIS MONTH WILL GO DOWN IN THE RECORD BOOKS AS THE 2ND WARMEST EVER OBSERVED. SO FAR THERE HAVE BEEN 6 DAYS WITH A HIGH TEMPERATURE OVER 100 DEGREES...AND 23 DAYS WITH A HIGH OVER 90 DEGREES. THERE HAVE BEEN 27 CONSECUTIVE DAYS WITH A HIGH TEMPERATURE ABOVE 85 DEGREES...MAKING IT THE 3RD LONGEST SUCH STREAK ON RECORD. CB/GFF && .GLASGOW WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 6 PM THIS EVENING TO 6 PM MDT MONDAY FOR MTZ119-MTZ120-MTZ121-MTZ122. LAKE WIND ADVISORY FROM 9 PM THIS EVENING TO 6 PM MDT MONDAY FOR FORT PECK LAKE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 30, 2:50 PM MDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 250 PM MDT SUN JUL 30 2006 MTZ016>027-059>062-311200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 250 PM MDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM 6 PM SUNDAY UNTIL 6 PM MONDAY FOR ALL OF NORTHEAST MONTANA. LOOK FOR ISOLATED THUNDERSTORMS THIS EVENING...MAINLY EAST OF A LINE FROM GLASGOW TO JORDAN. ANY THUNDERSTORMS THIS EVENING MAY CONTAIN GUSTY WINDS. BEHIND THE FRONT EXPECT A NORTHWEST WIND OF 15 TO 25 MPH AND RELATIVE HUMIDITIES OF 15 TO 25 PERCENT ON MONDAY. A LAKE WIND ADVISORY IS IN EFFECT FOR FORT PECK LAKE FROM 9 PM TONIGHT UNTIL 6 PM MONDAY FOR NORTHWEST WINDS 15 TO 25 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NORTHWEST WINDS 15 TO 25 MPH WITH RELATIVE HUMIDITIES 15 TO 25 PERCENT WILL CONTINUE THROUGH MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BOGEL
Nearby
Severe Thunderstorm Warnings in Montana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.